MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-3893AE
Medical Device Problem Codes Fluid/Blood Leak (1250); Use of Device Problem (1670); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll has received the catheter however, the investigation is still in progress.A follow-up report will be submitted when the investigation has been completed.Administration of sterile cold saline i.V.Up to 1.5 l is one of the common methods of treatment at the hospitals and should not harm a patient.
 
Event or Problem Description
During ivtm therapy, the icy catheter was inserted into the patient right femoral and insertion was not smooth, the physician felt resistance while inserting the catheter.The physician is an experienced with intravascular catheter placement.Approximately after 2.30 hours, a hospital nurse observed the 500ml normal saline (ns) bag was nearly emptied and replaced it with a new saline bag.The hospital nurse did not observed saline fluid around the console, bed or on the floor.Physician suspected leaking icy catheter (lot #153887) on the balloon.The thermogard ivtm system did generated an "airtrap" alarm but was cleared by the user after replacing the saline bag and the catheter.The second catheter insertion on the patient femoral vein was smooth.There was no other central line placed on the same femoral vein during treatment.No consequences or impact to patient.
 
Additional Manufacturer Narrative
The customer reported the icy catheter leak on lot #154325, however, we received icy catheter lot #153887 for investigation.The reported complaint of leaking icy catheter on the balloon was not confirmed during the functional testing.No issues or discrepancies were found on the catheter.No device malfunction was observed during the testing, and the catheter functioned as intended.The reported complaint of the physician experienced difficulty in placing the catheter was confirmed during the testing.A known-good guidewire was inserted through the central lumen of the catheter starting at the distal luer port.Observed the guidewire has a resistance at distal balloon, probably due to the blood residue inside the balloon.However, the guidewire was able to pass through and exited to the distal tip of catheter.Also, the guidewire and vessel dilator used during the reported event was returned for investigation and during visual inspection, the guidewire was observed to be kinked and bent at 4 inches away from the j hook and the vessel dilator was bent at distal end tip, not straight.Thus, confirming the reported complaint of the physician experienced resistance in placing the catheter.Visual examination of the returned catheter was performed.No physical damage was found on the catheter.The balloons were examined, and blood residues were observed on the balloons and on proximal and medial luered tubings.No tears, balloon bond detachment, or rupture were noted.Functional pressure leak test of the returned catheter was performed.All infusion ports and lumens were flushed without resistance, except for the medial luered tubing due to blood clogging the line.The catheter was connected to a pressurized inflation device, and the balloons were fully inflated when pressurized up to 100 psi, and no issues were observed.The balloons did not leak during inflation and deflation, and the catheter performed as intended.During further functional testing, the returned icy catheter was connected to a known good suk and ran on a console system in both warming and cooling modes for a total of 2 hours.No leak was observed on the catheter.The balloons were properly warming during the warming mode and cooling during the cooling mode.The red pinwheel of the suk was spinning as normal.No problem was found, and the catheter functioned as intended.Administration of sterile cold saline i.V.Up to 1.5 l is one of the common methods of treatment at the hospitals and should not harm a patient.Based on the follow-up reply from the customer, users cannot determine the correct lot number.Per customer, because of current covid-19 situation in taiwan, it is more difficult to find the reason for the different lot number we received for investigation from the hospital.

Brand Name
ZOLL IVTM ICY CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key11905487
Report Number3010617000-2021-00459
Device Sequence Number14388259
Product Code NCX
UDI-Device Identifier00849111075091
UDI-Public00849111075091
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-3893AE
Device Catalogue Number8700-0657-01
Device Lot Number153887
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2021
Initial Date Received by Manufacturer 05/05/2021
Supplement Date Received by Manufacturer06/02/2021
Initial Report FDA Received Date05/28/2021
Supplement Report FDA Received Date06/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1